Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 5, NWS Brownsville, TX

April 10, 2019Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 10, 2019, 4:11 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 4:11 AM CDT (09:11 UTC)
In effect from
Apr 10, 2019, 12:00 PM CDT
Expired
Apr 10, 2019, 8:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS74 KBRO 100911
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
411 AM CDT Wed Apr 10 2019

...Strong Winds For The Coastal Area Today...

.The interaction between high pressure over the Gulf of Mexico and
low pressure with a cold front moving into Texas will produce
strong winds within Cameron, Willacy, and Kenedy Counties this
afternoon through late evening. 

TXZ251-254>257-351-101700-
/O.NEW.KBRO.WI.Y.0005.190410T1700Z-190411T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
411 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

The National Weather Service in Brownsville has issued a Wind
Advisory, which is in effect from noon today to 8 PM CDT this
evening. 

* TIMING...From midday to the late evening hours of today. 

* WINDS...Generally south at 25 to 35 MPH with gusts up to 45 MPH. 

* IMPACTS...More hazardous driving on area roads. Damage to
  objects easily blown around by the strong winds. Sporadic power
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

TOMASELLI
2 follow-up statements
173 
WWUS74 KBRO 101711
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1211 PM CDT Wed Apr 10 2019

...Strong Winds For The Coastal Area Today...

.The interaction between high pressure over the Gulf of Mexico
and low pressure upstream will produce strong winds within 
Cameron, Willacy, and Kenedy counties through evening.

TXZ251-254>257-351-110100-
/O.CON.KBRO.WI.Y.0005.000000T0000Z-190411T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
1211 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Through evening.

* WINDS...Generally south at 25 to 35 MPH with gusts to 45 MPH.

* IMPACTS...Hazardous driving conditions. Damage to objects easily
  blown by strong winds. Sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
398 
WWUS74 KBRO 110059
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
759 PM CDT Wed Apr 10 2019

...Moderate to Strong Winds Continue Tonight...

.Low level jet expected to intensify slightly overnight, 
increasing winds and wind gusts late this evening into Thursday 
morning. While brief wind gusts of 35 to 40 mph are possible, most
observations are expected to be below advisory criteria. A weak 
cold front Thursday will bring lighter northerly winds by the 
afternoon.

TXZ251-254>257-351-110200-
/O.EXP.KBRO.WI.Y.0005.000000T0000Z-190411T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
759 PM CDT Wed Apr 10 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Observations across Deep South Texas have shown advisory level 
winds have begun to taper off. Brief wind gusts of 35 to 40 mph
are possible overnight, however, most observations are expected to
reside below advisory criteria. Driving may still be difficult at
times for high profile vehicles, and loose objects may be easily 
blown around. Sporadic power outages are also possible. 

$$

Hallman

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:19 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 10, 12:19 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1219 AM CDT Wed Apr 10 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...VFR is expected through the next 24 hours. Breezy to
windy conditions are anticipated with a Wind Advisory likely for
two out of three aerodromes (BRO and HRL).
&&

.PREV DISCUSSION... /issued 625 PM CDT Tue Apr 9 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite images and surface observations indicate
clear skies across the CWA early this evening. Expect VFR
conditions to prevail across the Rio Grande valley tonight into
Wednesday as the 500mb ridge across the state continues to provide
subsidence across the area.

PREV DISCUSSION... /issued 241 PM CDT Tue Apr 9 2019/
SHORT TERM (Now through Wednesday night): Warm, breezy, sunny and
dry weather will continue due to large scale subsidence and
northwest flow aloft. Low temperatures both tonight and Wednesday
night will be in the mid 60s with mostly clear skies. High temps
on Wednesday will range from the mid to upper 80s at the coast to
the upper 90s or century mark inland. The pressure gradient will
tighten on Wednesday as surface low pressure over west Texas
interacts with broad high pressure across the Gulf of Mexico. This
will result in breezy to windy conditions on Wednesday and into
Wednesday evening across the eastern portions of deep South Texas
and the lower Rio Grande valley. A dry front will close in on the
ranchlands and brush country late Wednesday night, serving to
weaken the gradient and allowing winds to decrease somewhat and
even shift to north across the upper Rio Grande valley by dawn on
Thursday.

LONG TERM (Thursday through Tuesday): Low pressure deepens across
the Central Plains on Thursday and heads toward the Great Lakes
on Friday, dragging a weak and dry cold front across Texas before
becoming stationary over the western Gulf of Mexico. As low
pressure develops across the Desert SW and West Texas, increased
onshore flow at the surface returns along the lower Texas coast
and boosts moisture. The frontal boundary shifts back north and
becomes stationary over Deep South Texas, bringing enough lift for
showers and thunderstorms with the new found moisture.

High pressure begins to head south through the Plains on Saturday,
and a mid-level trough swings across Texas, dropping the front
through once again as a cold front Saturday night. This would
likely be the best chance of showers and thunderstorms in the long
term period. As high pressure builds across Texas, expect drying
conditions Sunday afternoon through Monday. High pressure heads
east on Tuesday as a mid-level trough deepens across northern
Mexico and slides into the Lone Star State. This will boost
moisture and rain chances, especially along the Gulf Coast and
East Texas. Have left isolated POPs at this time, mainly off the
coast.

The weak front on Thursday will keep high temperatures near normal
through Friday, with a chilly mid 50 degree start in the northern
ranchlands. Expect warmer temperatures briefly on Saturday before
the front dips most locations to near or slightly below normal on
Sunday and gradually warming into next week. Another chilly mid to
upper 50s start on Monday is expected. With very dry air in place,
fire weather concerns become elevated on Thursday, and potentially
Sunday in the wake of frontal passages, especially across the Rio
Grande Plains and northern brush country portions of Deep South
Texas.

MARINE (Now through Wednesday night): Favorable marine
conditions will continue through tonight with light to moderate
south winds and low to moderate seas. South winds will increase on
Wednesday as the pressure gradient tightens across the region.
Seas will respond with wave heights increasing on Wednesday and on
Wednesday night. Small craft advisory conditions will develop on
Wednesday and Wednesday night.

Thursday through Tuesday: Small Craft Advisory conditions will
likely be ongoing heading into Thursday as winds shift northerly
behind a weak cold front. Lighter winds are expected to allow seas
to subside Thursday evening into Friday. The frontal boundary
shifts north on Friday with the return of light to moderate
southerly winds before returning south on Saturday with moderate
northerly winds into early Sunday. Seas will gradually build
Friday night through Sunday, with Small Craft Advisory conditions
likely Sunday into Monday. Small Craft Exercise Caution to
borderline SCA conditions are possible on Tuesday with moderate
southerly winds.

FIRE WEATHER...The combination of slightly drier air and breezy
southerly winds on Wednesday will lead to conditions more favorable
for wildfire growth and spread. However, fuel dryness is above
normal, precluding fire weather products for now.

Relative humidity values drop further into Thursday behind a weak
and dry cold front, with northerly winds topping 10-15 kts into
Thursday afternoon. Burning of any kind would be discouraged as
erratic wildfire growth and spread could become a concern. Another
frontal passage with showers and thunderstorms is expected
Saturday night into Sunday, with relative humidity values in the
low to mid 20 percent range across the far western zones of Deep
South Texas Sunday afternoon. Winds at this time may stay below
any product criteria on Sunday. Again, burning of any kind would
likely be discouraged.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 9, 4:40 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Brownsville TX
440 PM CDT Tue Apr 9 2019

TXZ248>257-351-353-102130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
440 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Advisory may be needed for eastern portions of deep south
Texas, mainly to the east of highway 281, on Wednesday due to
windy conditions.

The combination of low relative humidity values and breezy to
windy southerly winds on Wednesday will lead to conditions more
favorable for wildfire growth and spread.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica State Park Wednesday and
Thursday and again from Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-102130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
440 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories will be likely from Wednesday into
Thursday. Small Craft Advisories may be possible again from
Saturday into Sunday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Brady

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:56 AM CDTSmall Craft AdvisoryBRO33 hr
Apr 10, 3:56 AM CDTSmall Craft Advisory for WindsBRO30 hr
Apr 10, 4:22 AM CDTFire Weather WatchBROJim Hogg, Starr, Zapata9 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.